MAUDE Adverse Event Report: RESPIRONICS,INC. REMSTAR SE ASSY; VENTILATOR, NON-CONTINUOUS (RESPIRATOR),

RESPIRONICS,INC. REMSTAR SE ASSY; VENTILATOR, NON-CONTINUOUS (RESPIRATOR),
Model Number 220P
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An end user alleges she developed receding gums due to inadequate humidification while using a continuous positive airway pressure (cpap) device and associated humidifier.The user reported undergoing surgery to correct her receding gums.The patient discontinued therapy approximately four months prior to the completion of the dental procedure.The manufacturer received the cpap and heated humidifier for evaluation and could not confirm the user's allegation.There were no operational or humidification issues with the devices.Both units passing all testing and functioned as designed.The durable medical equipment (dme) provider states the patient had very poor compliance and overall poor tolerance of the cpap therapy while using the device between (b)(6) 2017.A review of the data indicates there was humidification during all therapy sessions.The heated humidifier is an accessory for therapy devices to provide moisture to the patient circuit.It is intended for use in spontaneously breathing patients weighing over (b)(6) kg ((b)(6) lbs.), in the home or hospital/institutional environment, who use mask-applied positive pressure ventilation therapy.Labeling instructs the user to periodically inspect the humidifier for signs of wear or damage.Never operate the humidifier if any parts are damaged, if it is not working properly, or if the humidifier has been dropped or mishandled.Do not use the humidifier if the water tank is leaking or damaged in any way.Have any damaged parts replaced before continuing use.The absence of heated, humidified air does not represent a serious risk of permanent harm or injury.Based on the information available, the manufacturer concludes the devices have functioned as designed and no further action is necessary.

Brand Name
REMSTAR SE ASSY
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR),
Manufacturer (Section D)
RESPIRONICS,INC.
1001 murry ridge lane
murrysville PA 15668
MDR Report Key6972679
Report Number2518422-2017-02343
Device Sequence Number1118334
Product Code BZD
UDI-Device Identifier00606959038356
UDI-Public00606959038356
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number220P
Device Catalogue Number220P
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2017
Initial Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEATED HUMIDIFIER , SN: (B)(4).
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR